EMAIL THIS PAGE TO A FRIEND

Nippon Ganka Gakkai zasshi

[Association between pioglitazone and diabetic macular edema].


PMID 23767192

Abstract

To assess the early association between pioglitazone and diabetic macular edema (DME). 570 eyes of 285 patients who began taking pioglitazone (ACTOS) between 23 July 2003 and 31 December 2010 at St. Luke's International Hospital participated. Of the 570 eyes seen during the study period, the study included 304 eyes in which the macula was evaluated by slit-lamp biomicroscopy or optical coherence tomography within 3 months of the start of pioglitazone therapy. The participants were divided into two groups, one without DME and one with DME before taking pioglitazone, and the proportion of DME appearance in the first group and DME increase in the latter group were assessed. There were 297 eyes without DME before taking pioglitazone. DME appeared in one eye out of 297 eyes (0.34%) after taking pioglitazone. There were 7 eyes with DME before taking pioglitazone. DME increased in 2 eyes out of these 7 eyes (28.6%). For the patients without DME, the occurrence of DME was extremely low after taking pioglitazone. However, for patients with DME, caution is needed, as there were some cases in which DME increased after taking pioglitazone. The ophthalmologist should monitor macular edema in cooperation with a physician after giving pioglitazone.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

E6910
Pioglitazone hydrochloride, ≥98% (HPLC)
C19H20N2O3S · HCl